Texas, 2011

High Wind in Texas, April 15, 2011

April 15, 2011 · NWS SHV · 2 events in 2 counties and zones

In the wake of a strong cold front which moved through Northeast Texas during the morning hours of April 15th, strong gradient winds downed trees across a few counties in Northeast Texas.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

In the wake of a strong cold front which moved through Northeast Texas during the morning hours of April 15th, strong gradient winds downed trees across a few counties in Northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 15, 11:30 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 15, 11:30 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT FRI APR 15 2011

.DISCUSSION...
SEENT OUT QUICK UPDATE TO CANCEL TORNADO WATCH FOR SE CORNER OF
CWA. COLD FRONT AND ASSOCIATED ISOLD CONVECTION HAS MOVED SE OF
THE AREA./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  46  72  47  80 /   0  10  10  10  10
MLU  84  46  72  46  79 /  20  10  10  10  10
DEQ  71  41  69  39  78 /   0  10  10  10  10
TXK  76  46  69  46  76 /   0  10  10  10  10
ELD  77  44  70  43  77 /   0  10  10  10  10
TYR  77  44  74  47  81 /   0  10  10  10  10
GGG  78  45  73  44  81 /   0  10  10  10  10
LFK  83  44  77  45  82 /   0  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Apr 15, 10:53 AM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT FRI APR 15 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-161700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1153 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG GUSTY WINDS AND LOWERING RELATIVE HUMIDITIES...WILL RESULT IN
ENHANCED AN ENHANCED FOREST FIRE POTENTIAL THIS AFTERNOON. ASIDE
FROM THAT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA NEXT WEEK...
PARTICULARLY ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LAZ019>022-161700-
WINN-GRANT-CALDWELL-LA SALLE-
1153 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONTAL
BOUNDARY THROUGH THE EARLY AFTERNOON HOURS. FOLLOWING THE PASSAGE
OF THIS COLD FRONT...STRONG GUSTY WINDS AND LOWERING RELATIVE HUMIDITIES...
HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING THIS AFTERNOON ACROSS
THE AREA...AS THE COMBINATION OF STRONG WIND AND VERY DRY AIR
RAISE THE POTENTIAL FOR ANY FIRES THAT DEVELOP...TO BECOME
DANGEROUSLY OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA NEXT WEEK...
PARTICULARLY ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS FOR THIS AFTERNOON IS NOT ANTICIPATED
AT THIS TIME...AND WILL DEFINITELY NOT BE NEEDED TONIGHT.

LAZ001>006-010>014-017-018-TXZ124>126-136>138-149>153-165>167-
161700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1152 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG GUSTY WINDS AND LOWERING RELATIVE HUMIDITIES...
HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING THIS AFTERNOON ACROSS
THE AREA...AS THE COMBINATION OF STRONG WIND AND VERY DRY AIR
RAISE THE POTENTIAL FOR ANY FIRES THAT DEVELOP...TO BECOME
DANGEROUSLY OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA NEXT WEEK...
PARTICULARLY ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Apr 15, 9:26 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     1 W TEXARKANA           33.44N 94.09W
04/15/2011                   BOWIE              TX   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED IN THE LIBERTY-EYLAU COMMUNITY.

&&

MBERRY
Local storm report, Apr 15, 9:30 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     TEXARKANA               33.44N 94.07W
04/15/2011                   BOWIE              TX   EMERGENCY MNGR

            TREE DOWN ON A HOUSE WITH POWERLINES ON IT AT SMITH ROAD
            AND LONNIE LANE.

&&

MBERRY
Local storm report, Apr 15, 9:31 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     TEXARKANA               33.44N 94.07W
04/15/2011                   BOWIE              TX   EMERGENCY MNGR

            TREE DOWNED ACROSS FM 989 AND BLANKINSHIP ROAD. TREE
            DOWNED ACROSS SOUTH BOUND HWY 59 AND A TREE DOWN ACROSS
            GUN CLUB AND PERRY DEMARCE ROAD.

&&

MBERRY
Local storm report, Apr 15, 10:23 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     DE KALB                 33.51N 94.62W
04/15/2011                   BOWIE              TX   EMERGENCY MNGR

            A ROOF WAS TAKEN OFF A HOUSE OFF COUNTY ROAD 4320. ALSO
            REPORTS OF TREES IN THE YARD TWISTED OFF CLOSE TO THE
            GROUND.

&&

MBERRY
Local storm report, Apr 15, 10:25 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     DE KALB                 33.51N 94.62W
04/15/2011                   BOWIE              TX   EMERGENCY MNGR

            SEVERAL TREES DOWNED. DAMAGE TO ONE OUTBUILDING ON HWY
            44.

&&

MBERRY
Local storm report, Apr 15, 12:54 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TORNADO          6 SE RINGOLD            34.16N 95.05W
04/14/2011                   MCCURTAIN          OK   NWS STORM SURVEY

            NUMEROUS TREES WERE UPROOTED AND/OR SNAPPED. ONE BARN WAS
            DESTROYED AND ONE HOME HAD MINOR ROOF DAMAGE. TORNADO WAS
            CLASSIFIED AS EF0 WITH A PATH WIDTH OF 75 YARDS AND A
            PATH LENGTH OF 4.52 MILES.

&&

MBERRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Rusk

When
April 15, 1:02 PM CST
Where
Rusk forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Trees were downed along FM. 95 near the southern portion of the county. Trees were also downed 8 miles from Henderson, Texas on FM. 782. Additional trees were downed on Hwy. 323.

High Wind, Camp

When
April 15, 2:30 PM CST
Where
Camp forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Several trees were downed across the county.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285888, 285889.